Copaxone, oh copaxone, how great you sounded, but for the daily injection part. I liked the ‘no flu like side effects’ as compared to the interferon’s, why I chose it overall. I took my injections daily for several years without problems,( if you don’t count horrible bumps and lumps problems). Then I discovered a very odd side effect, my groin lymph nodes were enlarged. I was fairly confident that it was a side effect from the medication, but my doctor decided to have a biopsy anyway, just to be sure. Unfortunately, after the surgery, I got a massive staph infection in the surgery site (a wonderful side effect of being on an immuno-suppressant medication). Bummer, I had to take a copaxone vacation for a while so my body could heal, trouble is, I had a really hard time restarting afterwards. I mean really, why would I want to go back on something that made me lumpy? Vain, I know. But I was already avoiding injecting in my legs and stomach, so I had limited spots to inject in anyway. Off and on (more off than on) I went for a year or so, until my current (then new) boyfriend came into the picture. He had such an honest approach to me, my treatment and disease that I wanted to try and take medication again, at least for him. I had been taking copaxone again consistently for several months when one of those dreaded injection site reactions happened. I knew exactly what was happening the second I finished the injection. My heart started to beat faster, I got hot and sweaty, pain engulfed my body. Now I am not one to go to the doctor, I hate the doctor. I would have been
happy, ok with, just laying in bed and riding it out. But my poor boyfriend thought I was going to die in his apartment, and brought me to the ER. Obviously they couldn’t do anything about the reaction, just give me pain meds for the massive migraine the whole episode triggered. Needless to say, that was the end of copaxone for me!